MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-4-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the axium prime implant coil was returned without the introducer sheath.The actuator interface was found to be broken off with the release wire pulled.The pushwire was found to be bent at ~53.5cm and bent at ~149.8cm from the proximal end.The axium prime implant coil was found to be detached and not returned.No other anomalies were observed.The axium prime implant coil tip was unable to be tested due to the damaged coil condition and no introducer sheath being returned.Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ could not be confirmed, and the root cause could not be determined.The axium prime implant coil was returned broken with no introducer sheath.Advancing the implant coil against resistance could lead to damage; therefore, it is possible that the damage was caused during preparation.The customer noted that ¿during the filling stage, the spring coil apb-1.5-4-hx-es was selected, but the coil could not be pushed out of the protective sheath.¿.This was unable to be confirmed as no introducer sheath was returned for evaluation.No further testing was conducted.A continuous saline flush was administered and maintained as indicated in the ifu.The device and any accessories were prepared as indicated in the ifu.Possible causes of failure are, but not limited to, damaged implant coil, damage during preparation, overtightening of rhv, and improper hubbing technique.No patient symptoms or further complications were reported because of this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after normal hydration, the micro-guidewire was delivered into the micro-catheter, but it could not pass.After multiple adjustments, the micro-guidewire could not pass.The only option was to replace the micro-catheter of the same brand and model, but the micro-guidewire still could not pass.After withdrawing it from the body, it was found that the tip of the micro-catheter was kinked.Finally, the only option was to replace the micro-catheter of another brand, and the micro-guidewire passed smoothly.During the filling stage, the spring coil apb-1.5-4-hx-es was selected, but the coil could not be pushed out the protective sheath.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for treatment of an unruptured, saccular right side, ophthalmic artery segment aneurysm with a max diameter of 3 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.The access vessel was the femoral artery with a diameter of 8mm.Additional information was received stating that a continuous saline flush was administered and maintained as indicated in the ifu.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22014824
Report Number9617601-2025-00463
Device Sequence Number7837264
Product Code KRD
UDI-Device Identifier00763000313845
UDI-Public00763000313845
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2026
Device Model NumberAPB-1.5-4-HX-ES
Device Catalogue NumberAPB-1.5-4-HX-ES
Device Lot Number227179034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2025
Initial Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale